MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TD CATHETER, 8F, 5 LUMEN, 110 CM, RA/RA, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TD CATHETER, 8F, 5 LUMEN, 110 CM, RA/RA, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412330402
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a td catheter, 8f, 5 lumen, 110 cm, ra/ra, heparin coated, lf where the customer reported that they were attempting to reposition pulmonary artery catheter (including balloon inflation) at the bedside due to waveform abnormality.The catheter was not able to be repositioned correctly and coiled in the patient's heart which was confirmed via chest x-ray.The customer attempted repositioning the pulmonary artery catheter (pac) under fluoroscopy, they could not visualize balloon, so the catheter was removed and replaced and upon visual inspection the balloon ruptured.There was patient involvement but harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
The reported complaint of tear on the balloon was confirmed.During visual inspection a tear was observed on the balloon of the td catheter.It is unknown how and when the tear had occurred on the balloon.The probable cause of the tear on the balloon is unknown.Lot history review could not be conducted because no lot number(s) was/were identified.

Brand Name
TD CATHETER, 8F, 5 LUMEN, 110 CM, RA/RA, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21990804
Report Number9617594-2025-00956
Device Sequence Number8312246
Product Code DQE
UDI-Device Identifier00840619043735
UDI-Public(01)00840619043735
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412330402
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown